Alert archive / California / High Surf Advisories in 2012

High Surf Advisory 4, NWS San Diego, CA

January 26, 2012San Diego County, California

NWS San Diego, CA issued this high surf advisory at Jan 26, 2012, 8:13 AM PST for San Diego County, California. It took effect at Jan 26, 2012, 4:00 PM PST. It was in force for 27 hr.

The area

The counties it named.

The facts

Issued
Jan 26, 2012, 8:13 AM PST (16:13 UTC)
In effect from
Jan 26, 2012, 4:00 PM PST
Expired
Jan 27, 2012, 7:20 PM PST
In force
27 hr
Issued by
NWS San Diego, CA

County San Diego County, CA

The radar

The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 16:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

San Diego, CA (KNKX), launched 12:00Z, 4.2 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 12:00Z on 2012-01-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 12:00Z on 2012-01-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 15 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3291 m above ground
0-6 km bulk shear
18 kt
0-1 km storm-relative helicity
15 m²/s²
0-3 km storm-relative helicity
79 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

489 
WHUS46 KSGX 261613
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
813 AM PST THU JAN 26 2012

...HIGH SURF ADVISORY LATE THIS AFTERNOON THROUGH FRIDAY NIGHT...

.A MODERATE SIZED WEST TO NORTHWEST SWELL...COMING FROM 290
DEGREES WITH A PERIOD OF 14 SECONDS...WILL BUILD TO AROUND 7 FEET
BY THIS AFTERNOON AND TO AROUND 9 FT FRIDAY. THIS SHOULD PRODUCE
HIGH SURF ALONG THE EXPOSED WEST FACING BEACHES OF ORANGE COUNTY
AND SAN DIEGO COUNTY. STRONG NORTHEAST WINDS FRIDAY NIGHT THROUGH
AND SATURDAY ARE EXPECTED TO CAUSE THE SWELL TO DROP RAPIDLY.

CAZ042-270015-
/O.NEW.KSGX.SU.Y.0004.120127T0000Z-120128T1000Z/
ORANGE COUNTY COASTAL AREAS-
813 AM PST THU JAN 26 2012

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
PST SATURDAY. 

* WAVES AND SURF: ALONG EXPOSED WEST FACING BEACHES...BREAKERS TO
  8 FEET BY LATE THIS AFTERNOON AND NEAR 10 FEET FRIDAY.

* TIDES: LOW TIDE TODAY IS NEAR 5 PM AT A HEIGHT OF ZERO FEET.
  HIGH TIDE TONIGHT IS NEAR 1130 PM AT A HEIGHT OF 5 FEET. A MINOR
  LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 FEET. 

* TIMING: FROM 4 PM THIS AFTERNOON THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP
  BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH
  PARKING LOTS. ENTERING AND EXITING ANAHEIM BAY AND DANA POINT
  HARBOR MAY BE HAZARDOUS DUE TO WAVES WASHING OVER THE JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ043-270015-
/O.NEW.KSGX.SU.Y.0004.120127T0000Z-120128T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
813 AM PST THU JAN 26 2012

...HIGH SURF ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
PST SATURDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 2 AM
PST SATURDAY. 

* WAVES AND SURF: LONG EXPOSED WEST FACING BEACHES...BREAKERS OF 8
  TO 12 FEET BY LATE THIS AFTERNOON THROUGH FRIDAY.

* TIDES: LOW TIDE TODAY IS NEAR 5 PM AT A HEIGHT OF ZERO FEET.
  HIGH TIDE TONIGHT IS NEAR 1130 PM AT A HEIGHT OF 5 FEET. A MINOR
  LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 FEET. 

* TIMING: FROM 4 PM THIS AFTERNOON THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP
  BEACHES AND MAY WASH INTO BEACH PARKING LOTS. WAVES WILL
  OCCASIONALLY BE BREAKING AGAINST THE BOTTOM OF OCEAN BEACH
  PIER...AND OVER SEA WALLS AND JETTIES FROM IMPERIAL BEACH
  SOUTHWARD. THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY
  HAZARDOUS...ESPECIALLY DURING THE AFTERNOON LOW TIDES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/SANDIEGO
5 follow-up statements
030 
WHUS46 KSGX 262140
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
140 PM PST THU JAN 26 2012

CAZ042-270545-
/O.CON.KSGX.SU.Y.0004.120127T0000Z-120128T1000Z/
ORANGE COUNTY COASTAL AREAS-
140 PM PST THU JAN 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WAVES AND SURF: ALONG EXPOSED WEST FACING BEACHES...BREAKERS 
  TO 8 FEET BY LATE THIS AFTERNOON AND NEAR 10 FEET FRIDAY. 

* TIDES: LOW TIDE TODAY IS NEAR 5 PM AT A HEIGHT OF ZERO FEET. 
  HIGH TIDE TONIGHT IS NEAR 1130 PM AT A HEIGHT OF 5 FEET. A 
  MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 
  FEET. 

* TIMING: FROM 4 PM THIS AFTERNOON THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP 
  BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH 
  PARKING LOTS. ENTERING AND EXITING ANAHEIM BAY AND DANA POINT 
  HARBOR MAY BE HAZARDOUS DUE TO WAVES WASHING OVER THE JETTIES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ043-270545-
/O.CON.KSGX.SU.Y.0004.120127T0000Z-120128T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
140 PM PST THU JAN 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WAVES AND SURF: LONG EXPOSED WEST FACING BEACHES...BREAKERS OF 
  8 TO 12 FEET BY LATE THIS AFTERNOON THROUGH FRIDAY. 

* TIDES: LOW TIDE TODAY IS NEAR 5 PM AT A HEIGHT OF ZERO FEET. 
  HIGH TIDE TONIGHT IS NEAR 1130 PM AT A HEIGHT OF 5 FEET. A 
  MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5 
  FEET. 

* TIMING: FROM 4 PM THIS AFTERNOON THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP
  BEACHES AND MAY WASH INTO BEACH PARKING LOTS. WAVES WILL
  OCCASIONALLY BREAK AGAINST THE BOTTOM OF OCEAN BEACH PIER...AND
  WASH OVER SEA WALLS AND JETTIES FROM IMPERIAL BEACH SOUTHWARD.
  THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY  HAZARDOUS...ESPECIALLY
  DURING THE AFTERNOON LOW TIDES...DUE TO BREAKING WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
573 
WHUS46 KSGX 270416
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
816 PM PST THU JAN 26 2012

CAZ042-271130-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/
ORANGE COUNTY COASTAL AREAS-
816 PM PST THU JAN 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WAVES AND SURF: ALONG EXPOSED WEST FACING BEACHES...BREAKERS 7 TO
  10 FEET.

* TIDES: HIGH TIDE TONIGHT IS AROUND 1130 PM AT A HEIGHT OF 5
  FEET. A MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM
  AT 1.5 FEET. HIGH TIDE OCCURS AGAIN AROUND 1115 AM FRIDAY AT
  4.5 FEET.

* TIMING: THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP
  BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH
  PARKING LOTS. ENTERING AND EXITING ANAHEIM BAY AND DANA POINT
  HARBOR MAY BE HAZARDOUS DUE TO WAVES WASHING OVER THE JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ043-271130-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
816 PM PST THU JAN 26 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WAVES AND SURF: ALONG EXPOSED WEST FACING BEACHES...BREAKERS OF
  8 TO 11 FEET THROUGH FRIDAY.

* TIDES: HIGH TIDE TONIGHT IS AROUND 1130 PM AT A HEIGHT OF 5 FEET.
  A MINOR LOW TIDE WILL OCCUR FRIDAY MORNING AROUND 530 AM AT 1.5
  FEET. HIGH TIDE OCCURS AGAIN AROUND 1115 AM FRIDAY AT 4.5 FEET.

* TIMING: THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP
  BEACHES AND MAY WASH INTO BEACH PARKING LOTS. WAVES WILL
  OCCASIONALLY BREAK AGAINST THE BOTTOM OF OCEAN BEACH PIER...AND
  WASH OVER SEA WALLS AND JETTIES FROM MISION BEACH SOUTHWARD.
  THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY HAZARDOUS...
  ESPECIALLY DURING THE AFTERNOON LOW TIDES...DUE TO BREAKING
  WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MM
856 
WHUS46 KSGX 271150
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
350 AM PST FRI JAN 27 2012

CAZ042-272200-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/
ORANGE COUNTY COASTAL AREAS-
350 AM PST FRI JAN 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WAVES AND SURF: 4 TO 6 FEET WITH BREAKERS FROM 7 TO 10 FEET ON
  EXPOSED WEST FACING BEACHES TODAY.

* TIDES: HIGH TIDE TODAY WILL BE 4.5 FEET AT 1115 AM. LOW TIDE
  WILL BE 0.6 FEET AT 530 PM.

* TIMING: THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP
  BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH
  PARKING LOTS. ENTERING AND EXITING ANAHEIM BAY AND DANA POINT
  HARBOR MAY BE HAZARDOUS DUE TO WAVES WASHING OVER THE JETTIES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ043-272200-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
350 AM PST FRI JAN 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WAVES AND SURF: 6 TO 9 FEET WITH BREAKERS FROM 10 TO 12 FEET ON
  EXPOSED WEST FACING BEACHES TODAY 

* TIDES: HIGH TIDE TODAY WILL BE 4.5 FEET AT 1115 AM. LOW TIDE
  WILL BE 0.5 FEET AT 535 PM. 

* TIMING: THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP 
  BEACHES AND MAY WASH INTO BEACH PARKING LOTS. WAVES WILL 
  OCCASIONALLY BREAK AGAINST THE BOTTOM OF OCEAN BEACH PIER...
  AND WASH OVER SEA WALLS AND JETTIES FROM MISSION BEACH 
  SOUTHWARD. THE ENTRANCE TO MISSION BAY MAY BE EXTREMELY 
  HAZARDOUS... ESPECIALLY DURING THE AFTERNOON LOW TIDES...DUE 
  TO BREAKING WAVES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

MOEDE
632 
WHUS46 KSGX 272138
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
138 PM PST FRI JAN 27 2012

CAZ042-280545-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/
ORANGE COUNTY COASTAL AREAS-
138 PM PST FRI JAN 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WAVES AND SURF: 4 TO 6 FEET WITH BREAKERS TO 8 FEET ON EXPOSED
  WEST FACING BEACHES THROUGH THIS EVENING. SURF SUBSIDING
  OVERNIGHT TO 3 TO 5 FEET SATURDAY MORNING.

* TIDES: LOW TIDE WILL BE 0.6 FEET AT 530 PM. HIGH TIDE WILL OCCUR
  AROUND MIDNIGHT AT 4.5 FEET.

* TIMING: THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP
  BEACHES DURING TIMES OF HIGH TIDE AND MAY WASH INTO BEACH
  PARKING LOTS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ043-280545-
/O.CON.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/
SAN DIEGO COUNTY COASTAL AREAS-
138 PM PST FRI JAN 27 2012

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 2 AM PST SATURDAY. 

* WAVES AND SURF: 5 TO 8 FEET WITH BREAKERS TO 10 FEET ON EXPOSED
  WEST FACING BEACHES THROUGH THIS EVENING. SURF SUBSIDING
  OVERNIGHT TO 4 TO 7 FEET SATURDAY MORNING. 

* TIDES: LOW TIDE WILL BE 0.5 FEET AT 535 PM. HIGH TIDE WILL OCCUR
  AROUND MIDNIGHT AT 4.5 FEET. 

* TIMING: THROUGH 2 AM SATURDAY MORNING.

* IMPACTS: DANGEROUS RIP CURRENTS. LARGER WAVES WILL RUN WELL UP
  BEACHES AND MAY BREAK OVER JETTIES. THE ENTRANCE TO MISSION BAY
  MAY BE EXTREMELY HAZARDOUS... ESPECIALLY DURING THE EVENING LOW
  TIDE...DUE TO BREAKING WAVES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

BALFOUR

HTTP://WWW.WEATHER.GOV/SANDIEGO
070 
WHUS46 KSGX 280320
CFWSGX

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
720 PM PST FRI JAN 27 2012


CAZ042-043-280430-
/O.CAN.KSGX.SU.Y.0004.000000T0000Z-120128T1000Z/
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
720 PM PST FRI JAN 27 2012

...HIGH SURF ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
SURF ADVISORY. 

SURF ALONG THE COAST HAS DIMINISHED TO BELOW ADVISORY LEVELS. EVEN
SO...ABOVE NORMAL SURF OF 4 TO 6 FEET WITH LOCAL MAX SETS UP TO 7
FEET WILL PERSIST THROUGH THIS EVENING ON WEST FACING BEACHES.
THE THREAT FOR DANGEROUS RIP CURRENTS WILL CONTINUE THROUGH THE EVENING.

$$

JT

HTTP://WWW.WEATHER.GOV/SANDIEGO

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 26, 3:00 AM PST, 5 hours 13 minutes earlier.

Area forecast discussion, Jan 26, 3:00 AM PST, 5 hours 13 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
300 AM PST THU JAN 26 2012

.SYNOPSIS...
DRY AND WARMER CONDITIONS WILL PREVAIL ACROSS THE REGION THROUGH
THURSDAY...WITH VARIABLE HIGH CLOUDS AT TIMES.  LOCALLY BREEZY
CONDITIONS WILL CONTINUE THROUGH THURSDAY MORNING.  STRONG GUSTY
OFFSHORE WINDS WILL REDEVELOP FOR FRIDAY NIGHT AND SATURDAY...WITH A
MINOR COOLING TREND POSSIBLE THROUGH THE WEEKEND.  A MUCH MORE
SUBSTANTIAL COOLING TREND AND A RETURN OF ONSHORE FLOW WILL OCCUR
EARLY NEXT WEEK.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

WATER VAPOR IMAGERY CONTINUES TO SHOW A RIDGE OF HIGH PRESSURE OVER
THE WEST THIS MORNING...WITH A DISTURBANCE MOVING OVER THE RIDGE AND
INTO THE PACIFIC NORTHWEST.  AS A RESULT...EXPECT TO SEE ONE LAST
WARM DAY ACROSS SOUTHERN CALIFORNIA TODAY...WITH LIGHT OFFSHORE
WINDS AND A FEW HIGH CLOUDS POSSIBLE AT TIMES.  DAYTIME TEMPERATURES
WILL BE SIMILAR TO OR EVEN A FEW DEGREES WARMER THAN THE
TEMPERATURES YESTERDAY...WITH SOME OF THE WARMEST VALLEY LOCATIONS
WARMING INTO THE MID AND UPPER 80S.

A COOLING TREND STARTS ON FRIDAY THOUGH...AS THIS DISTURBANCE MOVING
THROUGH THE PACIFIC NORTHWEST THIS MORNING DIVES ACROSS THE
INTERMOUNTAIN WEST...BRINGING SOME COOLER AIR TO THE REGION.  AS
THIS TROUGH MOVES INTO THE DESERT SOUTHWEST LATE FRIDAY AND A
SURFACE RIDGE OF HIGH PRESSURE BUILDS INTO THE GREAT BASIN...STRONG
AND GUSTY NORTHEAST WINDS WILL DEVELOP ACROSS SOUTHERN CALIFORNIA.
THE 00Z NAM SHOWS AN EVEN STRONGER SURFACE GRADIENT BETWEEN
LINDBERGH AND TONOPAH AT 14 MBS...WITH 9 MBS BETWEEN LINDBERGH AND
DAGGETT FOR LATE FRIDAY NIGHT AND EARLY SATURDAY MORNING.  THE UPPER
LEVEL SUPPORT STILL LOOKS SOMEWHAT MARGINAL...RANGING BETWEEN 30
AND 40 KNOTS AT BOTH 850 AND 700 MBS.  HOWEVER...THE LOCAL WRF DOES
SHOW SOME WINDS AT 850 MBS TOPPING OUT AT 55 KNOTS OVER THE SAN
BERNARDINO AND SANTA ANA MOUNTAINS.  THEREFORE...BELIEVE THAT HIGH
WINDS WILL BE POSSIBLE ACROSS THE SAN BERNARDINO MOUNTAINS...THE
INLAND EMPIRE...AND ORANGE COUNTY...ESPECIALLY IN THE FAVORED
LOCATIONS...MAINLY BELOW THE CANYONS AND PASSES.  THE MID-LEVEL
WINDS TURN MORE EASTERLY DURING THE DAY ON SATURDAY...CAUSING WINDS
THROUGH THE BANNING PASS AND IN THE RIVERSIDE AND SAN DIEGO COUNTY
MOUNTAINS AND FOOTHILLS TO INCREASE.  SINCE THE MID-LEVEL WINDS
DECREASE AS THEY TURN EAST AND PRESSURE AND THERMAL GRADIENTS ACROSS
THE SAN DIEGO AND RIVERSIDE COUNTY MOUNTAINS ARE NOT AS STRONG AS
THE AREAS TO THE NORTH...THE WINDS IN THESE LOCATIONS MAY BE
SLIGHTLY WEAKER...BUT STILL STRONG.  FOR THIS REASON...THE HIGH WIND
WATCH REMAINS IN EFFECT FOR THE LOCATIONS MENTIONED ABOVE.  MAY ALSO
NEED TO CONSIDER WIND ADVISORIES FOR THE SAN DIEGO COUNTY VALLEY AND
THE COACHELLA VALLEY...BUT WANT TO WAIT FOR A LITTLE MORE DATA AT
THIS TIME.  THE WINDS SHOULD QUICKLY WEAKEN SATURDAY AFTERNOON AND
EVENING...WITH ONLY LOCAL BREEZY OFFSHORE WINDS CONTINUING INTO
SUNDAY.

THE EXTENDED MODELS ARE STARTING TO DIVERGE FOR EARLY NEXT WEEK...AS
SOME ARE SHOWING A BROAD TROUGH DEVELOP OVER THE WEST...WHILE
ANOTHER SHOWS WEAK RIDGING.  THE 00Z ECMWF THEN TOOK IT ONE STEP
FURTHER...BY BRINGING ANOTHER WET PACIFIC STORM INTO CENTRAL
CALIFORNIA WEDNESDAY AND WEDNESDAY NIGHT.  ALTHOUGH THE ECMWF SEEMS
TO BE MODEL HANDLING THE WEST COAST PATTERNS THE BEST...IT IS
CURRENTLY THE OUTLIER...SHOWING THIS WET SYSTEM.  THEREFORE...WILL
KEEP THE IDEA OF THE RETURNING ONSHORE FLOW AND COOLER WEATHER FOR
EARLY NEXT WEEK...BUT NOT MENTION ANY CHANCES FOR PRECIPITATION AT
THIS TIME.  THE MARINE LAYER MAY ALSO BE ABLE TO REDEVELOP THESE
DAYS...WITH LOW CLOUDS AND FOG POSSIBLY RETURNING TO THE COAST BY
TUESDAY MORNING.

&&

.AVIATION...
261030Z...LIGHT WINDS AND VFR CONDITIONS THROUGH FRIDAY MORNING.

&&

.MARINE...
A BUILDING WEST NORTHWEST SWELL WILL REACH THE ORANGE AND SAN DIEGO
COUNTY BEACHES TODAY. THE SWELL WILL PEAK TONIGHT AND FRIDAY WHEN
SURF FROM 4 TO 6 FEET IS FORECAST WITH SETS TO 8 FEET AT FAVORED
BREAKS.

&&

.FIRE WEATHER...
STRONG GUSTY NORTHEAST WINDS WILL DEVELOP LATE FRIDAY NIGHT IN THE
FOOTHILLS AND INLAND VALLEYS.  WIND GUSTS COULD EXCEED 60 MPH IN THE
WINDIEST LOCATIONS...MAINLY BELOW THE CAJON PASS AND IN THE SANTA
ANA MOUNTAINS AND FOOTHILLS.  WINDS WILL PEAK SATURDAY MORNING IN
THE NORTHERN AREAS...AND EARLY SATURDAY AFTERNOON IN THE RIVERSIDE
AND SAN DIEGO COUNTY MOUNTAINS...BEFORE RAPIDLY DECREASE LATE
SATURDAY AFTERNOON.

HUMIDITY RECOVERIES WILL FALL INTO MODERATE AND POOR RANGES FRIDAY
NIGHT...WITH DAYTIME HUMIDITIES POTENTIALLY DROP INTO THE SINGLE
DIGITS AND LOW TEENS.  WHILE WINDS DECREASE SUBSTANTIALLY BY LATE
SATURDAY AFTERNOON...HUMIDITY RECOVERY SATURDAY NIGHT WILL BE
POOR...AND DAYTIME HUMIDITY ON SUNDAY WILL ONCE AGAIN BE IN THE
SINGLE DIGITS AND LOW TEENS.  THE COMBINATION OF LOW HUMIDITY AND
GUSTY WINDS WILL ELEVATE THE FIRE WEATHER CONCERNS FRIDAY NIGHT AND
SATURDAY.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...HIGH WIND WATCH FROM FRIDAY EVENING THROUGH SATURDAY AFTERNOON
     FOR THE ORANGE COUNTY COASTAL AREAS...SAN BERNARDINO COUNTY
     MOUNTAINS...SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE
     INLAND EMPIRE...SANTA ANA MOUNTAINS AND FOOTHILLS.

     HIGH WIND WATCH FROM LATE FRIDAY NIGHT THROUGH SATURDAY
     AFTERNOON FOR THE RIVERSIDE COUNTY MOUNTAINS...SAN DIEGO
     COUNTY MOUNTAINS.

PZ...NONE.

&&

PUBLIC/FIRE...PALMER
AVIATION/MARINE...MOEDE
Hazardous weather outlook, Jan 26, 3:15 AM PST, 4 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
315 AM PST THU JAN 26 2012

CAZ042-043-048-050-055>058-060>062-271200-
ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
315 AM PST THU JAN 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EXTREME
SOUTHWESTERN CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

FOR FRIDAY NIGHT THROUGH SATURDAY...STRONG AND GUSTY NORTHEAST TO
EAST WINDS WILL DEVELOP OVER SOUTHERN CALIFORNIA.  THE STRONGEST
WINDS WILL LIKELY BE THROUGH AND BELOW THE PASSES AND CANYONS AND
NEAR THE COASTAL FOOTHILLS OF RIVERSIDE...SAN BERNARDINO...AND
ORANGE COUNTIES.  GUSTY WINDS MAY ALSO DEVELOP OVER PORTIONS OF THE
SAN DIEGO COUNTY MOUNTAINS AND NORTHERN COACHELLA VALLEY.  THE
COMBINATION OF STRONG GUSTY WINDS AND LOW RELATIVE HUMIDITY WILL
ALSO LEAD TO HEIGHTENED FIRE WEATHER CONCERNS ON SATURDAY.  WINDS
ARE EXPECTED TO WEAKEN FAIRLY RAPIDLY SATURDAY AFTERNOON...WITH WEAK
NORTHEAST TO EAST WINDS CONTINUING INTO SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

PALMER

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 25, 8:56 PM PSTHigh Wind WatchSGXOrange, Riverside, San Bernardino, San Diego29 hr
Jan 26, 8:05 AM PSTSmall Craft Advisory for Hazardous SeasSGX29 hr
Jan 26, 1:18 PM PSTFire Weather WatchSGXOrange, Riverside, San Bernardino, San Diego21 hr

Nearby

High Surf Advisories in California, 2012Every high surf advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.